Alert archive / Alabama / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 90, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 20, 1997, 2:53 PM CDT for Henry County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 1997, 2:53 PM CDT (19:53 UTC)
- Expired
- Jun 20, 1997, 3:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Henry County, AL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2641 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 201959 RRA SVRTLH ALC067-202045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 253 PM CDT FRI JUN 20 1997 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 345 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST ALABAMA ...HENRY COUNTY AT 252 PM CDT RADAR AND SPOTTERS INDICATED A SEVERE THUNDERSTORM MOVING INTO SOUTHWESTERN HENRY COUNTY. THIS STORM WILL LIKELY PRODUCE HAIL. THE STORMS WILL MOVE TO THE EAST AT 20 MPH AND WILL MOVE OVER HEADLAND. SEVERE THUNDERSTORMS PRODUCE WINDS OF 58 MPH OR HIGHER... LARGE HAIL... DANGEROUS LIGHTNING AND VERY HEAVY RAIN. IF YOU ARE IN THE PATH OF THIS STORM... GO TO A SAFE PLACE IMMEDIATELY.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 8:05 AM CDT, 6 hours 48 minutes earlier.
Area forecast discussion, Jun 20, 8:05 AM CDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 900 AM EDT FRI JUN 20 1997 SLIGHT TWEAK TO ZONES FOR WORDING ON PCPN. OTW NO SIG CHANGES TO PRVS PKGS. CLUSTER OF TSRA/SHRA MOVG NE ALG MSTR GRADIENT EVIDENT ON WV IMGRY INVOF H5 S/WV. THIS WILL ACT TO STABILIZE ATMOS FOR REMAINDER OF THIS MORNING AND ACTIVITY WILL AGAIN FIRE UP LATE TODAY AS SEABRZ SETS UP. MM5 MDL SEEMS TO INDICATE THAT DEVLPMENT WILL OCCUR FIRST ALG PNHNDL COAST AND SPREAD EASTWARD SIMILAR TO SCENARIO YDA. #4
Nearby
Severe Thunderstorm Warnings in Alabama, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.